anyone quit betaseron?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

anyone quit betaseron?

Postby lgooch » Thu Jul 24, 2008 7:21 am

Has anyone used and quit beta seron? I am thinking that the med's are making me worse. I immediately started the drug after I was diagnosed. I seem to have went down hill from there. I am considering quitting the med's. My Dr. says I should stick with it but its been 16 mo's. I am kind of afraid to quit, I cant get any worse. any advise would be greatly appreciated.
Thank you,
Lisa
User avatar
lgooch
Newbie
 
Posts: 6
Joined: Mon Jun 02, 2008 3:00 pm
Location: wa state

Advertisement

Postby Loriyas » Thu Jul 24, 2008 9:44 am

Lisa
I was originally on Betaseron but it caused elevated liver enzymes so I had to switch to Copaxone. I also felt lousy on Betaseron and have been pleased with Copaxone. I have been on it for 5 years. Don't get down about having to change. There are several things you can try to see what works for you. See your doctor and ask that you be changed to something else. Keep trying until you find something that works for you.
Lori
Loriyas
Family Elder
 
Posts: 576
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Postby questor » Thu Jul 24, 2008 10:22 am

Lisa,
I used Betaseron for a few years in the mid-90s. I eventually stopped taking it because of the negative effect it had on my mood. I tried for awhile to counteract this with a serotonin reuptake inhibitor (Zoloft), but eventually gave it up altogether and switched to Copaxone. I have been using Copaxone now since 1998 without problem.

--Tracy
User avatar
questor
Family Elder
 
Posts: 263
Joined: Mon May 22, 2006 3:00 pm
Location: Northern Calif Monterey Bay Area

betaseron

Postby mickb » Tue Aug 05, 2008 4:19 pm

Hi

I took one shot and got deathly ill, This wasn't like any flu that i've ever had. I never took a second. I was dxed wth ppms in 2000

Mick
User avatar
mickb
Family Member
 
Posts: 29
Joined: Sun Dec 10, 2006 4:00 pm
Location: Western NY usa

Postby tt89 » Fri Aug 22, 2008 8:30 pm

Hello. I was dx in Feb 08. Placed on Betaseron. I toughed it out only a few months, nothing compared to you but I spent every single day sick as if I thought I'd die. It was bad for me. I never want to feel that way again.

Currently have been switched to Copaxone.

Sincerely, T
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

I want to quit!!!

Postby doodle » Fri Sep 26, 2008 1:06 pm

I hurt all the time! I want to quit. I have been on it for about 4 months, i hurt, hurt, hurt.....achey all the time.

My symptoms were not this bad. I understand how you feel.
User avatar
doodle
Newbie
 
Posts: 2
Joined: Thu Sep 25, 2008 3:00 pm
Location: Chickasha,Oklahoma

Switched to Copaxone 6 months ago

Postby srovski2008 » Sun Oct 05, 2008 5:07 pm

Betaseron caused my thyroids to act up and I had to stop. I've switched to Copaxone 6 months ago and besides the stinging needle pain (5-30 mins), I like it 100% more (not flu like symptoms, no headaches...etc).

Cheers,
S.
User avatar
srovski2008
Newbie
 
Posts: 5
Joined: Sat Oct 04, 2008 3:00 pm

Postby msmything » Mon Oct 06, 2008 2:13 pm

I went fron Avonex, 1x wk, to Betaseron as my Doc wanted to get 'more aggressive'. I feel, looking back, that I was barely functional for the 6 mos. I was on it.
I was switched to Copaxone, and have experienced virtually no side effects. I felt increasingly better since the week after I stopped Beta.
My neuro said that 'clearly the interferons don't agree with me'.
I'd have to agree.
I think you need to have a good sit down with your Doc. If he's unwilling to consider anything else you need to know why, then the tx can be more bearable. Best to you
User avatar
msmything
Family Elder
 
Posts: 282
Joined: Sat May 17, 2008 3:00 pm
Location: Chicagoland


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users